MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION TR BAND; CLAMP, VASCULAR

TERUMO MEDICAL CORPORATION TR BAND; CLAMP, VASCULAR
Model Number N/A
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 06/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Weight - (b)(6).Implanted date: device was not implanted.Explanted date: device was not explanted.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.The production lot/code number was not provided by the user facility, which prevented a meaningful review of the device history record and complaint files.
 
Event or Problem Description
The user facility reported that after the sheath was inserted into the left radial artery under ultra sound guidance, the access wire and dilator were removed.A.035 glidewire advantage and 5 fr pigtail catheter were advanced into the left subclavian artery.At this point it was noted that the sheath was leaking from the hub.The pigtail catheter and 5fr glidesheath slender were removed and a standard 5fr terumo pinnacle sheath was inserted over the wire.The estimated blood loss was less than 250cc.The procedure was completed.The patient was stable.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the completed investigation results.In the initial report it was reported that the dhr review couldn't be provided due to an unknown lot/code number.However the lot/code number was provided and the dhr has been completed.One 5fr gss device was returned for product evaluation.The dilator was returned with the sheath.There was a slight kink present in the sheath approximately 3.487" from the distal end of the sheath.There were no kinks, bends or scratches visible on the dilator with the unaided eye.No other anomalies were noted with the returned device.Functional testing was then performed to identify if the valve was leaking.The distal end of the sheath was inserted into a 12 fr balloon.The distal end of the balloon was connected to a controlled air supply system.The 3-way stopcock (3wsc) was then closed and the air pressure was increased to 4.3 psi.The sheath with the hub side tubing and 3wsc were all submerged under tap water for approximately 30 seconds no air bubbles were observed forming around the hub, sheath, valve or 3wsc.The 5fr dilator with a cap was then inserted into the sheath.This assembly was then again submerged in water.No bubbles were detected after 30 seconds.The dilator was then removed and the assembly was submerged for a third and final time.Again no bubbles were observed.The crosscut valve was then dissected from the hub of the sheath to see if any damage had been sustained to the valve which may have caused the valve leakage.During removal of the valve from the sheath, the valve was unintentionally cut.Other than this unintentional damage, there were no other visual anomalies noted on the top side or bottom side of the valve.The complaint could not be confirmed for valve leakage as there was no bubble formation was detected during testing.The complaint could be confirmed for sheath/catheter shaft damage due to the kink found.Kinks have been known to be caused by off-axis forces.The source of these forces was not able to be determined.A review of the device history record of the product code/lot# combination was conducted with no findings.There is no evidence that this event was related to a device defect or malfunction.The exact cause of the reported event cannot be definitively determined based on the available information.

Brand Name
TR BAND
Common Device Name
CLAMP, VASCULAR
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key7673139
Report Number1118880-2018-00061
Device Sequence Number1553796
Product Code DXC
UDI-Device Identifier00389701011363
UDI-Public00389701011363
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K152525
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2020
Device Model NumberN/A
Device Catalogue Number50-1050
Device Lot NumberWD07
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/29/2018
Initial Date Received by Manufacturer 06/21/2018
Supplement Date Received by Manufacturer07/27/2018
Initial Report FDA Received Date07/10/2018
Supplement Report FDA Received Date07/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
.035 GLIDEWIRE ADVANTAGE; 5 FR PIGTAIL CATHETER; 5FR TERUMO PINNACLE SHEATH
Patient Age83 YR
Patient Weight92